Vitamin e diarrhea

Added: Killian Sessions - Date: 07.12.2021 17:44 - Views: 18446 - Clicks: 5825

Vitamin E is a critical nutrient for the body that can be found in foods like sunflower seeds, nuts, and vegetable oils. It plays an important role in expanding blood vessels to prevent dangerous blood clots. However, vitamin E is a fat-soluble vitaminwhich means it can potentially build up to toxic levels within the body.

Here is what you need to know about vitamin E toxicity, including symptoms, causes, and treatment options. While eating adequate amounts of vitamin E is important to keep your body running smoothly, it is possible to consume too much, resulting in toxicity.

According to the National Institutes of Health, your recommended daily vitamin E intake varies by age:. The upper limit — the Vitamin e diarrhea daily intake considered safe — for adults is 1, mg a day. There are many foods that are rich in Vitamin e diarrhea E, so most people with a healthy diet consume enough from food alone.

However, some people — like those with diseases that may impact their ability to absorb fat like Crohn's or Celiac — may consider supplements. Although it's possible to have too much Vitamin e diarrhea E in your diet, toxicity most often occurs due to unnecessary or excessive supplement use. Vitamin E toxicity has two stages of symptoms: mild and severe. According to Acharya, mild symptoms of vitamin E toxicity include:. Which symptoms present themselves will vary from person to person, she explains, with some people having one to two symptoms and others experiencing most of them at once.

Recognizing the mild symptoms can help you seek treatment before more serious life-threatening, medical complications occur. According to Acharya, these include:. When vitamin E is consistently taken at Vitamin e diarrhea doses, severe symptoms can occur within a few days, says Acharya. Because it is a fat-soluble vitamin, vitamin E is stored in the liver and fatty tissues for long periods of time. This means that the body has a harder time excreting large amounts of vitamin E, increasing the risk of toxicity, says Acharya. Moskovitz strongly recommends speaking with a medical professional before taking any vitamin E supplements, cautioning that they can also interfere with certain medications, such as blood thinners.

When it comes to vitamin E supplements, the sentiment is clear: "Without a confirmed deficiency, usually supplementation is not needed, and adequate amounts are usually obtained from the diet, especially in developed countries," says Acharya. If you notice any sudden or ongoing vitamin E toxicity symptoms such as excessive bleeding or weakness, seek medical help as soon as possible, says Moskovitz. That's because long-term vitamin E toxicity could lead to a hemorrhagic stroke or even death.

When caught early on, reversing vitamin E toxicity is relatively simple if the cause is supplementation. For adults, a normal range is 5. If severe symptoms such as stroke have already occurred more serious medical intervention may be neededlike a blood transfusion or surgery to repair damaged blood vessels.

Vitamin E can help prevent harmful blood clots, among other health benefits. Adults should consume about 15 mg of vitamin E per day. However, digesting an excessive amount of vitamin E through foods or supplements can lead to vitamin E toxicity. This condition, while rare, can cause nausea, weakness, and even a hemorrhagic stroke, but is often treatable. World globe An icon of the world globe, indicating different international options. Get the Insider App. A leading-edge research firm focused on digital transformation.

Women's Health. Primary Care. Mental Health. More Button Icon Circle with three vertical dots. Sarah Fielding. Our stories are reviewed by medical professionals to ensure you get the most accurate and useful information about your health and wellness. For more information, visit our medical review board. s of vitamin E toxicity include nausea, headache, and diarrhea.

Vitamin E toxicity is usually caused by taking high doses of vitamin E supplements. Vitamin E toxicity can be treated by stopping supplements and reducing your dietary intake of vitamin E. Visit Insider's Health Reference library for more advice.

Stay up to date with what you want to know. Was this article helpful for you? Additional comments. optional. Receive a selection of our best stories Vitamin e diarrhea based on your reading preferences.

Vitamin e diarrhea

email: [email protected] - phone:(365) 156-4233 x 4666

What are the symptoms of low vitamin E?